Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 232, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2010, 2:49 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2010, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 9, 2010, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 11:59 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 9, 11:59 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...COR TYPO NATIONAL WEATHER SERVICE NASHVILLE TN 1159 AM CDT FRI JUL 9 2010 .UPDATE... SCT RW/TRW EXPECTED TO BECOME OCCASIONAL BY MID AFTERNOON. INC POPS TO LIKELY EAST OF KBNA THIS EVENING...WITH COLD FRONT/DRIER AIR NOW PUSHING INTO METRO KSTL. && .PREV DISCUSSION... /ISSUED 1018 AM CDT FRI JUL 9 2010/ UPDATE... RW/TRW DEVELOPING TDAY MAINLY AFTERNOON. NAM TOO QUICK W/QPF. EDGED TEMPS HIGHER S-E MID TN. HEATING/APPROACH OF FRONT WL SPREAD SHOWERS AND THUNDERSTORMS ACR MIDSTATE THIS AFTERNOON. ISO STRONG-SVR STORMS WITH 1-2 INCHES OF RAINFALL POSSIBLE. NO WATCHES ATTM. PREV DISCUSSION... /ISSUED 254 AM CDT FRI JUL 9 2010/ DISCUSSION... LATEST ANALYSIS SHOWING CDFNT STILL WELL NORTHWEST...RUNNING FROM JUST SOUTH OF ORD DOWN TO NEAR MCI. FURTHER SOUTH...WEAK OUTFLOW/ CONVECTIVE BOUNDARY SITUATED JUST NORTHWEST OF CKV. PCPN REMAINS WIDESPREAD NEAR FRONT BUT IS ONLY ISOLD WELL AHEAD. UL HIGH STILL HOLDING OVER THE CWA BUT APPROACHING TROUGH AXIS IS CURRENTLY WORKING INTO THE PLAINS. COLD FRONT AND TRAILING UL TROUGH EXPECTED TO CONTINUE E/SE PUSH TODAY...WHICH SHOULD PUT FRONT NEAR THE TN/KY BORDER NEAR 00Z SAT. PLENTY OF MOISTURE EXPECTED TO BE IN PLACE WITH PWS 2+ AS WELL AS GOOD INSTABILITY...ESPECIALLY THIS AFTERNOON. SHWRS AND STORMS EXPECTED TO BECOME QUITE NUMEROUS...SOME PRODUCING LOCALLY HEAVY RAIN. FRONT WILL PUSH INTO THE AREA THIS EVENING AND WORK SOUTH OF THE CWA BY SATURDAY MORNING AS UL TROUGH PUSHES EAST. SCATTERED STORMS WILL CONTINUE TONIGHT...WITH A FEW LINGERING SE EARLY SATURDAY. WEAK FRONT REMAINS SOUTH THROUGH THE WEEKEND AS UL NW FLOW RELAXES .AND SFC HIGH STRENGTHENS LATER IN THE WEEKEND. PCPN IS EXPECTED TO BE MINUSCULE THROUGH THE PERIOD BUT COOLER TEMPS TODAY WILL CREEP BACK UP INTO LOW/MID 90S BY SUNDAY. ON MONDAY...FRONT DOWN S SEEMINGLY LIFTS N AS SFC SERLY FLOW BEGINS AGAIN AND BETTER MOISTURE RETURNS TO THE AREA. INSTABILITY WILL INCREASE RAPIDLY IN WARM SECTOR AND THIS WILL BRING ANOTHER ROUND OF SCT STORMS TO THE AREA THROUGH TUESDAY NIGHT AS A SECONDARY UL TROUGH CROSSES AND A WEAK FRONTAL BOUNDARY APPROACHES. SFC AND UL HIGHS BUILD IN MID/LATE WEEK LEAVING PCPN MORE ISOLD IN NATURE AS THINGS BECOME LESS ORGANIZED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jul 9, 6:10 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 610 AM CDT FRI JUL 9 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 610 AM CDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO POSSIBLY ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP TODAY AND EARLY TONIGHT AS A COLD FRONT MOVES INTO THE AREA. SOME STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAIN AND MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, Jul 9, 2:25 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 225 PM CDT FRI JUL 9 2010 TNZ077-079-092030- COFFEE-GRUNDY- 225 PM CDT FRI JUL 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND GRUNDY COUNTIES... AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Local storm report, Jul 9, 2:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
233 PM CDT FRI JUL 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM DOWNBURST MANCHESTER 35.47N 86.08W
07/09/2010 COFFEE TN TRAINED SPOTTER
TREE DOWN, POWER OUT HEAVY RAIN
0225 PM TSTM WND DMG MANCHESTER 35.47N 86.08W
07/09/2010 COFFEE TN TRAINED SPOTTER
TREE DOWN, POWER OUTAGES, HEAVY RAIN
0225 PM TSTM WND DMG MANCHESTER 35.47N 86.08W
07/09/2010 COFFEE TN TRAINED SPOTTER
TREE DOWN, POWER OUTAGE, HEAVY RAIN
&&
RETLocal storm report, Jul 9, 2:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
233 PM CDT FRI JUL 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG MANCHESTER 35.47N 86.08W
07/09/2010 COFFEE TN TRAINED SPOTTER
TREE DOWN, POWER OUTAGE, HEAVY RAIN
&&
RETNearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.